Facebook Pixel

unprotected sex, took 2 pills, then missed next 2 pills

By March 29, 2010 - 1:53pm
Rate This

I've been using tricyclen-lo reguarly (21 pill pack) for the last 3 yrs. I was precribed this drug because I'm anemic and I bleed heavily during my menstrual periods. My situation this week:

Mar. 24 Wed - unprotected sex, took pill at night (regular sched), this is first pill of 3rd week (day 15), no sex after this day up to present
Mar. 25 Th - took pill at night (regular sched)
Mar. 26 F - missed pill
Mar. 27 Sat - missed pill
Mar. 28 Sun - read package insert, discard old pack, start new pack

Mar. 29 Mon - bleeding

I am wondering if this is "withdrawal bleeding", if yes, how long does it normally lasts? I'm afraid I will bleed lot which could lower by iron level. I am also taking ferrous supplement but missed them also during the 2 days I missed my pills. Should I expect my regular "period" which should be this coming Sat. (Apr. 3)? Is there a high risk of pregnancy based on my situation? Note that I have not have any sex since that Wed. to present. I phoned my Gynecologist today but away on holiday. My family doctor is also away this week. This blogs contain the best medical responses I've seen on the internet, so I decided to ask about my situation. Thanks for your attention.

Add a Comment1 Comments


Welcome to EmpowHer. I'm so glad you found us.

Based on your situation, the risk of pregnancy is quite small. First of all, you were already in your third week of the pack. Second, you were fully protected for at least 48 hours after you had sex, and sperm usually usually survives just 48-72 hours in our system. And third, now, you're bleeding, which means (whether it's withdrawal bleeding or your period) that there's not a chance of a viable pregnancy.

In terms of the bleeding itself, you don't ACTUALLY have a period because the uterine lining doesn't build up as thickly and you don't ovulate. But you DO have withdrawal bleeding every time you go off the pills. So what we have, on birth control, is sort of fake periods. It's called withdrawal bleeding and it's probably what you are experiencing.

Here's a good explanation of this:


Does this help?

March 30, 2010 - 9:19am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.